Heat, Archer
- When
- June 23, 12:00 PM CST to 8:00 PM CST
- Where
- Archer forecast zone
- Reported by
- AWOS
- Coordinates
- 33.615, -98.688 (the zone’s center; the record gives no point)
Heat and humidity combined to yield 105 109-degree heat indices across western-north Texas during the afternoon/evening of the 23rd, 25th, 27th and 28th.
Every event with a place to put it; 12 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Heat and humidity combined to yield 105 109-degree heat indices across western-north Texas during the afternoon/evening of the 23rd, 25th, 27th and 28th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 23, 4:48 AM CST, 7 hours 12 minutes earlier.
Area Forecast Discussion
National Weather Service Norman OK
548 AM CDT Sun Jun 23 2024
...New AVIATION...
.SHORT TERM...
(Today and tonight)
Issued at 246 AM CDT Sun Jun 23 2024
Stalled weak frontal boundary across northern portions of Oklahoma
will slowly weaken and mix back to the north through the day. The
hottest temperatures will likely be just south of this boundary,
across central portions of Oklahoma. Temperatures are expected to
be a few degrees less hot than yesterday north of the front and
there will be additional cloud cover at least into early portions
of the afternoon, but dewpoints will be higher/pooled north of the
front. Despite many locations not quite reaching criteria in
latest iteration of forecast, we will keep the heat advisory
going for today. With the new forecast numbers indicating heat
indices just as high or higher farther south, we expanded the
advisory down to the Red River near and east of I-35.
Mild/muggy night expected again tonight with most lows well into
the 70s.
&&
.LONG TERM...
(Monday through Saturday)
Issued at 246 AM CDT Sun Jun 23 2024
Heat advisory will continue for Monday, with some westward
expansion to the one issued for Sunday. Additional advisories can
be expected through the week.
Broad, upper ridge still forecast to spread westward and become
more meridional over the southern and central Rockies for the
first half of the week, before getting suppressed some by next
weekend. This is expected to produce the hottest stretch most
locations have seen this year with upper 90s to lower 100s through
the week. Dewpoints progd to remain seasonably high especially
across the eastern half of Oklahoma, which allow apparent
temperatures to rise close to or slightly higher than heat
advisory levels (105F). Wednesday may be the outlier across
northern portions of Oklahoma behind a weak front and potential
MCS outflow boundary. Relatively low rain chances will continue
in the forecast for Tuesday night and early Wednesday, but it
still looks like most of the showers and storms will stay must
north and east of our forecast area.
Hottest temperatures of the week may actually be realized during
the latter half with veered flow ahead of the next front that is
forecast to move into the region next weekend. This will likely
keep at least heat advisory level heat going most days over large
areas, with an excessive heat warning for at least parts of the
region not out of the question.
&&
.AVIATION...
(12Z TAFS)
Issued at 548 AM CDT Sun Jun 23 2024
VFR conditions will continue across all terminals. Mid to high
level clouds will move across the area. Few to scattered fair
weather cumulus clouds are also expected to develop with daytime
heating.
A wind shift across northern Oklahoma will slowly move southward
before stalling somewhere near KCSM to KOKC early to mid
afternoon. North of the wind shift, winds will generally be from
the east-northeast to east. South of the wind shift, winds will
veer to the southwest to west-southwest. In close proximity to the
wind shift, winds will be light and variable. The wind shift will
dissipate by this evening with winds returning the south across
all terminals.
Mahale
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 100 77 99 77 / 10 10 0 0
Hobart OK 101 76 101 78 / 10 10 0 0
Wichita Falls TX 100 76 100 78 / 0 0 0 0
Gage OK 99 75 101 77 / 0 10 0 10
Ponca City OK 98 76 101 78 / 0 0 0 0
Durant OK 98 76 99 77 / 0 10 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory from 1 PM to 9 PM CDT Monday for OKZ005>008-
011>013-017>020-024>032-039>043-045>048-050>052.
Heat Advisory from 1 PM this afternoon to 9 PM CDT this evening
for OKZ007-008-012-013-018>020-024>032-040>043-046>048-
050>052.
TX...None.
&&
SHORT TERM...11
LONG TERM....11
AVIATION...10Hazardous Weather Outlook National Weather Service Norman OK 321 AM CDT Sun Jun 23 2024 OKZ004>048-050>052-TXZ083>090-240830- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 321 AM CDT Sun Jun 23 2024 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Heat... The combination of heat and humidity will lead to heat index values around 105 this afternoon across areas near and east of Interstate-35. If you have plans for strenuous outdoor activities or work outside, plan for frequent breaks and stay hydrated. .DAYS TWO THROUGH SEVEN...Monday through Saturday... .Heat... The combination of heat and humidity will lead to heat index values of 105 to 110 degrees much of the week. If you have plans for strenuous outdoor activities or work outside, plan for frequent breaks and stay hydrated. .Thunderstorms... Thunderstorm chances return to the forecast late Tuesday into Wednesday morning, mainly across northern and central Oklahoma, and again toward Saturday across western and northern Oklahoma. Organized severe storms are not expected. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
The national radar mosaic for the moment the first event began.
12 heat. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2024Every state in 2024This day in weather historyWarnings in Texas, June 2024
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1190597, 1190598, 1190600, 1190603, 1190620, 1190621, 1190622, 1190623, 1192496, 1192502, 1192503, 1192504.